Alert archive / Wyoming / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 31, NWS Cheyenne, WY

June 10, 1999Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 10, 1999, 5:13 PM MDT for Goshen County, Wyoming. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 10, 1999, 5:13 PM MDT (23:13 UTC)
Expired
Jun 10, 1999, 5:45 PM MDT
In force
32 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Goshen County, WY

The radar

The Cheyenne radar (KCYS), 111 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 5:20 PM MDTThunderstorm Wind 52Ft Laramie, WY60 mph wind gust reported 2 miles southwest of Ft. Laramie, WY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:30 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 1999-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 1999-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:08 PM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 10, 3:08 PM MDT, 2 hours 5 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
308 PM MDT THU JUN 10 1999

SVR TSTM WATCH ISSUED FOR SE WY AND MUCH OF NEBRASKA PNHNDL UNTIL
02Z THIS EVENING.  STG TSTMS HAVE DVLPD OVER RIW/CPR AREAS S TO
BTWN LAR AND RWL WITH OTHER WKR TSTMS IN SW WY CURRENTLY.  LAPS
SHOWS ONLY WK INSTABILITY SO FAR E OF LAR RANGE IN SE WY AND THRU
PNHNDL AS AMS HAS STAYED ON COOL SIDE.  WILL BE INTERESTING TO SEE
WHAT OCCURS WITH THE STG STORMS W OF AREA NOW AS THEY CONT ENE.
WILL GO WITH LKLY POPS OVER MOST OF CWA.

OVERALL...NO MAJOR MDL DIFFERENCES.  NGM HAS STGST INSTABILITY THIS
EVENING AND KEEPS IT OVERNIGHT WHILE ETA/AVN SHOW THE NEG LI WKNG
OVERNIGHT AND HAVE MORE REDVLPG FRI AFTN.  ATTM...PREFER THE LATTER
IDEA.  ALL OF THE MDLS TAKE A VORT MAX TO NERN WY BDR BY 12Z FRI
WITH SHRTWV TRAILING SSWWD WHICH COULD STILL AFFECT SE WY AND THE
NEBRASKA PNHNDL FRI AFTN.  LOW SCT POPS SHOULD BE ENOUGH IN CWA FRI
AFTN...WITH 20-30 PERCENT PLENTY FOR FRI EVENING.  FLOW DRIES SLGTLY
FOR SAT AND WILL ONLY GO WITH 10-20 PERCENT FOR PM TSTMS THEN...WITH
30 PERCENT IN MTNS.  FAN/FWC TEMPS CLOSE AND APPEAR REASONABLE.

.CYS...
WY...NONE.
NE...NONE.

JLH

In the hours before

Special weather statement, Jun 10, 2:26 PM MDT, 2 hours 47 minutes before
WYZ066>070-110200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT THU JUN 10 1999

...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST WYOMING AND PARTS OF THE
WESTERN NEBRASKA PANHANDLE UNTIL 800 PM...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST WYOMING AND
PARTS OF THE WESTERN NEBRASKA PANHANDLE UNTIL 900 PM...

IN WYOMING...THIS WATCH AFFECTS PEOPLE IN PLATTE...GOSHEN...
LARAMIE AND EASTERN ALBANY COUNTIES. THIS INCLUDES THE
CITIES OF CHEYENNE...PINE BLUFF...TORRINGTON AND WHEATLAND. THE CITY
OF LARAMIE IS NOT INCLUDED IN THE WATCH.

IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...
BANNER...KIMBALL...BOX BUTTE...CHEYENNE AND SOUTHERN SIOUX COUNTIES.
THIS INCLUDES SCOTTSBLUFF...ALLIANCE...SIDNEY AND KIMBALL.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE
WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION
STATEMENTS FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

WCJIN-WYSE-
BANN
Special weather statement, Jun 10, 2:26 PM MDT, 2 hours 47 minutes before
WYZ066>070-110200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT THU JUN 10 1999

...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST WYOMING AND PARTS OF THE
WESTERN NEBRASKA PANHANDLE UNTIL 800 PM...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST WYOMING AND
PARTS OF THE WESTERN NEBRASKA PANHANDLE UNTIL 900 PM...

IN WYOMING...THIS WATCH AFFECTS PEOPLE IN PLATTE...GOSHEN...
LARAMIE AND EASTERN ALBANY COUNTIES. THIS INCLUDES THE
CITIES OF CHEYENNE...PINE BLUFF...TORRINGTON AND WHEATLAND. THE CITY
OF LARAMIE IS NOT INCLUDED IN THE WATCH.

IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF...
BANNER...KIMBALL...BOX BUTTE...CHEYENNE AND SOUTHERN SIOUX COUNTIES.
THIS INCLUDES SCOTTSBLUFF...ALLIANCE...SIDNEY AND KIMBALL.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE
WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION
STATEMENTS FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

WCJIN-WYSE-
BANN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:06 PM MDTSevere Thunderstorm WarningCYSCarbon14 min
Jun 10, 3:58 PM MDTSevere Thunderstorm WarningCYSCarbon32 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.